Iowa, 2006

Hail in Iowa, June 27, 2006

June 27, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:01 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 27, 2:01 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT TUE JUN 27 2006

.DISCUSSION...

SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED
POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN
NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH
IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST
TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC
CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY
ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE
AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE
SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE
SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES
TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO
ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE
POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF
INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER
TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY
AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR.
THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT
MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS
THOUGH.

NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP
AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING
IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT
TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN
THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO
CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS
INTO SAT.

FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH
CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD
ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING
TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA.
THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN
ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND
REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING
FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST
WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS
SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD
TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE
INTO HEART OF CWA PER ECMWF.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK
Hazardous weather outlook, Jun 27, 3:23 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
423 PM CDT TUE JUN 27 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281146-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
423 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...AND ISOLATED LARGE HAIL TO THE SIZE OF
QUARTERS IS POSSIBLE THROUGH THE EVENING HOURS. AS THE SUN GOES
DOWN BY LATE EVENING...THE INSTABILITY IS EXPECTED TO DECREASE AND
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL GENERALLY BE LIMITED TO THE
OVERNIGHT HOURS ACROSS MOST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

BOUSTEAD

In the hours before

Local storm report, Jun 27, 3:08 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
408 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 W UNADILLA            40.68N 96.31W
06/27/2006  E1.00 INCH       OTOE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 3:16 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
416 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 NE WEEPING WATER      40.91N 96.08W
06/27/2006  E0.88 INCH       CASS               NE   PUBLIC

&&

JB
Local storm report, Jun 27, 3:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
432 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             BURR                    40.54N 96.30W
06/27/2006  E0.75 INCH       OTOE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 27, 3:47 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 NE STERLING           40.50N 96.32W
06/27/2006  E0.88 INCH       JOHNSON            NE   PUBLIC

&&

JB
Local storm report, Jun 27, 4:08 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BARADA                  40.22N 95.58W
06/27/2006  E0.88 INCH       RICHARDSON         NE   CO-OP OBSERVER

&&

JB
Local storm report, Jun 27, 4:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             ADAMS                   40.46N 96.51W
06/27/2006  E0.88 INCH       GAGE               NE   TRAINED SPOTTER

&&

JB

The radar

The Omaha radar (KOAX), 107 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Page

When
June 27, 4:40 PM CST
Where
Page County, 6 mi NE of Essex
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.900, -95.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515504.